MAUDE Adverse Event Report: ARTHREX, INC. PARALLEL PIN GUIDE, BULLET NOSE, 3.2MM; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. PARALLEL PIN GUIDE, BULLET NOSE, 3.2MM; FIXATN NAIL/BLADE/PLATE COMBO
Model Number PARALLEL PIN GUIDE, BULLET NOSE, 3.2MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 06/24/2024, it was reported by a sales representative via sems-(b)(4) that an 0322-000 pin guide got stuck around a 3.2 pin.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, 0322-000, serial/batch number (b)(6), was received for investigation.Visual inspection noted that a guide pin was lodged within the device.The guide wire was severely bent.No abnormalities were present when the pin guide holes were assessed.No functional testing was performed for this device due to the damage of the device.The most likely cause for the reported failure can be attributed to use error due to prying/leveraging the guide wire within the guide, leading to the parts cold-welding together.

Brand Name
PARALLEL PIN GUIDE, BULLET NOSE, 3.2MM
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19833932
Report Number1220246-2024-06815
Device Sequence Number7877970
Product Code KTW
UDI-Device Identifier00848665001518
UDI-Public00848665001518
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPARALLEL PIN GUIDE, BULLET NOSE, 3.2MM
Device Catalogue Number0322-000
Device Lot Number220656
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown